MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN ACCESS SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635TU70010
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Extravasation (1842); Hematoma (1884); Pain (1994); Vascular Dissection (3160)
Date of Event 10/11/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The patient was enrolled in the champion-af study on (b)(6) 2021 with patient identifier (b)(6).Prior to the index procedure, aspirin (81mg) and apixaban (10 mg) was administered.A left atrial appendage (laa) closure procedure was being performed.The trans-septal puncture (tsp) was performed and a watchman truseal access system (was) was advanced.However, through assessment via transesophageal echocardiogram (tee) and intraoperative angiography, there were no suitable was sheath alignments to the laa ostium.The procedure was aborted.Tee confirmed there were no acute thrombus in the laa.It was reported that a second was was used during this attempt, but no further details are known.On the same day, post-procedure attempt, while in recovery, the patient experienced severe pleuritic back pain and right flank pain.The patient was admitted to the hospital.Urgent bedside echocardiography was performed which revealed there was no pericardial effusion.The patient was treated with a dose of toradal and benadryl for a possible protamine reaction.Chest computerized tomography angiography (cta) with contrast revealed a large circumferential hematoma and active extravasation thinning from the medial aspect of the descending aorta with a probable dissection or aortic injury noted.A vascular surgeon was consulted who felt the aortic dissection may have been incidental and the bleeding was venous.The hematoma was suspected from the inferior vena cava (ivc) and active extravasation was noted.The physicians suspected that a possible perforation of the ivc may have occurred during the tsp.The patient's pain rapidly improved.One day post-procedure attempt, chest cta revealed a decrease in hematoma size.No extravasation was noted.No evidence of aortic injury was identified.Two days post-procedure attempt, chest cta revealed the hematoma to decrease further.No extravasation was noted and the ivc appeared normal.No dissection or aneurysms were noted.Three days post-procedure attempt, the patient was discharged from the hospital.No additional information is known at this time.

Brand Name
WATCHMAN ACCESS SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key12908469
Report Number2134265-2021-15092
Device Sequence Number4081123
Product Code NGV
UDI-Device Identifier08714729965701
UDI-Public08714729965701
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2024
Device Model NumberM635TU70010
Device Catalogue NumberM635TU70010
Device Lot Number0027407450
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/09/2021
Initial Report FDA Received Date12/01/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient Age80 YR
Patient SexFemale
Patient RaceWhite